Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
152 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

Are Sore Throat, Chest Pain And Dry Cough Side Effects Of Intuniv?

Hi I am a 23 year old, 108 lb female. I started Intuniv yesterday for ADHD. I also take Adderall, Lamictal, Lithium, Saphris, and Ativan. Besides the normal sleepiness that Intuniv causes, I suddenly got a severe sore throat, chest pain, and dry cough that got worse throughout the day. This morning I was too tired to get up for a while and my throat was killing me. Couldnt get ahold of psychiatrist so decided to not take it after reading a few posts about people taking it and developing sore throats. I feel better than I did last night and earlier. Is this a side effect or did I just coincidentally get sick? How common is it, if a side effect? I had no symptoms whatsoever of developing the flu, it just started suddenly. I can even remember the exact second it came on. And now, after being up and not taking it, I can swallow again and am not coughing. So I think I m not going to take it. Is that a logical move?
Wed, 28 Nov 2018
Report Abuse
Neurologist 's  Response
Hello,

Intuniv is a drug that through its mechanism of action stops the salivation, so a very frequent side effect is dry mouth and dry mucosae, which can lead to a sore throat, difficulty in swallowing.

I would recommend you to increase your drinking, and would not encourage to stop the medication without consulting your psychiatrist.

Hope I have answered your query. Let me know if I can assist you further.

Take care

Regards,
Dr Olsi Taka, Neurologist
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in


Recent questions on Lamitor


Loading Online Doctors....
Are Sore Throat, Chest Pain And Dry Cough Side Effects Of Intuniv?

Hello, Intuniv is a drug that through its mechanism of action stops the salivation, so a very frequent side effect is dry mouth and dry mucosae, which can lead to a sore throat, difficulty in swallowing. I would recommend you to increase your drinking, and would not encourage to stop the medication without consulting your psychiatrist. Hope I have answered your query. Let me know if I can assist you further. Take care Regards, Dr Olsi Taka, Neurologist